Alert archive / U.S. Virgin Islands / Flash Flood Watches in 2016

Flash Flood Watch 5, NWS JSJ

October 31, 2016

NWS JSJ issued this flash flood watch at Oct 31, 2016, 12:49 PM CDT. It took effect at Nov 1, 2016, 7:00 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2016, 12:49 PM CDT (17:49 UTC)
In effect from
Nov 1, 2016, 7:00 AM CDT
Expired
Nov 2, 2016, 8:09 AM CDT
In force
25 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted.

725 
WGCA62 TJSJ 311749
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
149 PM AST MON OCT 31 2016

...THE RISK OF FLASH FLOODING INCREASES ON TUESDAY ACROSS THE
U.S. VIRGIN ISLANDS AND PUERTO RICO...

PRZ001>013-VIZ001-002-010200-
/O.NEW.TJSJ.FF.A.0005.161101T1200Z-161102T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
149 PM AST MON OCT 31 2016

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL PUERTO RICO AND U.S. VIRGIN ISLANDS.

* FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON

* ABUNDANT MOISTURE COMBINE WITH AN UPPER LEVEL TROUGH WILL RESULT
  IN VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA. WIDESPREAD
  SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS...ARE
  LIKELY ACROSS PORTIONS OF PUERTO RICO FROM TUESDAY MORNING TO
  WEDNESDAY AFTERNOON. SOILS ACROSS THE ISLANDS REMAIN SATURATED
  AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE BEEN OBSERVED ACROSS
  THE ISLAND IN THE PAST FEW DAYS. ADDITIONAL HEAVY RAIN OVER THE
  ALREADY SATURATED SOILS WILL RESULT IN FLOODING AT
  RIVERS...STREAMS...URBAN AND LOW-LYING AREAS.
  ADDITIONALLY...MUDSLIDES ARE LIKELY IN AREAS OF STEEP TERRAIN.

* RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE
  PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY...PETS...
  LIVESTOCK...EQUIPMENT AND PERSONAL BELONGINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
6 follow-up statements
048 
WGCA62 TJSJ 010141 AAA
FFASJU

FLASH FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
941 PM AST MON OCT 31 2016

...THE RISK OF FLASH FLOODING INCREASES ON TUESDAY ACROSS THE
U.S. VIRGIN ISLANDS AND PUERTO RICO...

PRZ001>013-VIZ001-002-011000-
/O.CON.TJSJ.FF.A.0005.161101T1200Z-161102T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
941 PM AST MON OCT 31 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM AST TUESDAY
THROUGH WEDNESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS

* FROM 8 AM AST TUESDAY THROUGH WEDNESDAY AFTERNOON

* ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL TROUGH WILL
  RESULT IN A VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA.
  WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY
  RAINS...ARE LIKELY ACROSS PORTIONS OF PUERTO RICO FROM TUESDAY
  MORNING TO WEDNESDAY AFTERNOON. SOILS ACROSS THE ISLANDS REMAIN
  SATURATED AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE BEEN
  OBSERVED ACROSS THE ISLAND IN THE PAST FEW DAYS AND RIVERS HAVE
  NOT RETURNED TO THEIR NORMAL BASE FLOWS. ADDITIONAL HEAVY RAIN
  OVER THE ALREADY SATURATED SOILS WILL RESULT IN RAPID RISES OF
  RIVERS AND STREAMS AND FLOODING OF URBAN AND LOW-LYING AREAS.
  MUDSLIDES ARE LIKELY IN AREAS OF STEEP TERRAIN.

* RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE 
  PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY...PETS... 
  LIVESTOCK...EQUIPMENT AND PERSONAL BELONGINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD
LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS
SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
597 
WGCA62 TJSJ 010958
FFASJU

FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
558 AM AST TUE NOV 1 2016

...THE RISK OF FLASH FLOODING WILL INCREASE TODAY THROUGH
WEDNESDAY ACROSS THE U.S. VIRGIN ISLANDS AND PUERTO RICO...

PRZ001>013-VIZ001-002-011800-
/O.CON.TJSJ.FF.A.0005.161101T1200Z-161102T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
558 AM AST TUE NOV 1 2016

...FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR... 
  CULEBRA...EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH 
  CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN 
  JUAN AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND 
  WESTERN INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST.THOMAS...
   ST. JOHN.. AND ADJACENT ISLANDS. 

* THROUGH WEDNESDAY AFTERNOON

* ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL TROUGH WILL
  RESULT IN A VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA.
  WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY
  RAINS...ARE LIKELY ACROSS PORTIONS OF PUERTO RICO AND THE U.S
  VIRGIN ISLANDS BEGINNING TODAY AND CONTINUING INTO WEDNESDAY
  AFTERNOON. SOILS ACROSS THE ISLANDS REMAIN SATURATED AS
  SIGNIFICANT RAINFALL ACCUMULATIONS HAVE BEEN OBSERVED ACROSS THE
  ISLAND IN THE PAST FEW DAYS AND RIVERS HAVE NOT RETURNED TO
  THEIR NORMAL BASE FLOWS. ADDITIONAL HEAVY RAIN OVER THE ALREADY
  SATURATED SOILS WILL RESULT IN RAPID RISES OF RIVERS AND STREAMS
  AND FLOODING OF URBAN AND LOW-LYING AREAS. MUDSLIDES ARE LIKELY
  IN AREAS OF STEEP TERRAIN.

* RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE 
  PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY...PETS... 
  LIVESTOCK...EQUIPMENT AND PERSONAL BELONGINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD
LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
TURN AROUND...DON'T DROWN AND MOVE TO HIGHER GROUND. RESIDENTS AND
VISITORS ARE URGED TO REMAIN ALERT TO QUICK RIVER RISES AND AVOID
RIVERS AND STREAMS UNTIL THE EXPECTED HEAVY RAINS HAVE PASSED.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
940 
WGCA62 TJSJ 011746
FFASJU

FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
146 PM AST TUE NOV 1 2016

...THE RISK OF FLASH FLOODING REMAINS HIGH THROUGH WEDNESDAY
FOR THE U.S. VIRGIN ISLANDS AND PUERTO RICO...

PRZ001>013-VIZ001-002-020200-
/O.CON.TJSJ.FF.A.0005.000000T0000Z-161102T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
146 PM AST TUE NOV 1 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL PUERTO RICO AND VIRGIN ISLANDS

* THROUGH WEDNESDAY AFTERNOON

* ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL TROUGH WILL
  RESULT IN A VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA.
  SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS...ARE
  LIKELY ACROSS PORTIONS OF PUERTO RICO AND THE U.S VIRGIN ISLANDS
  THROUGH WEDNESDAY AFTERNOON. SOILS ACROSS THE ISLANDS REMAIN
  SATURATED AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE BEEN
  OBSERVED ACROSS THE ISLAND IN THE PAST FEW DAYS AND RIVERS HAVE
  NOT RETURNED TO THEIR NORMAL FLOWS. ADDITIONAL HEAVY RAIN OVER
  THE ALREADY SATURATED SOILS WILL RESULT IN RAPID RISES OF RIVERS
  AND STREAMS AND FLOODING OF URBAN AND LOW-LYING AREAS. MUDSLIDES
  ARE LIKELY IN AREAS OF STEEP TERRAIN.

* RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE
  PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD
LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS
SITUATION. TURN AROUND...DON'T DROWN AND MOVE TO HIGHER GROUND.
RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT TO QUICK RIVER
RISES AND AVOID RIVERS AND STREAMS UNTIL THE EXPECTED HEAVY RAINS
HAVE PASSED.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
261 
WGCA62 TJSJ 020104
FFASJU

FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
904 PM AST TUE NOV 1 2016

...THE RISK OF FLASH FLOODING REMAINS HIGH THROUGH WEDNESDAY FOR
THE U.S. VIRGIN ISLANDS AND PUERTO RICO...

PRZ001>013-VIZ001-002-021400-
/O.CON.TJSJ.FF.A.0005.000000T0000Z-161102T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
904 PM AST TUE NOV 1 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL PUERTO RICO AND VIRGIN ISLANDS

* THROUGH WEDNESDAY AFTERNOON

* ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL TROUGH WILL 
  RESULT IN A VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA. 
  SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS...ARE 
  LIKELY ACROSS PORTIONS OF PUERTO RICO AND THE U.S VIRGIN 
  ISLANDS THROUGH WEDNESDAY AFTERNOON. SOILS ACROSS THE ISLANDS 
  REMAIN SATURATED AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE 
  BEEN OBSERVED ACROSS THE ISLAND IN THE PAST FEW DAYS AND 
  RIVERS HAVE NOT RETURNED TO THEIR NORMAL FLOWS. ADDITIONAL 
  HEAVY RAIN OVER THE ALREADY SATURATED SOILS WILL RESULT IN 
  RAPID RISES OF RIVERS AND STREAMS AND FLOODING OF URBAN AND 
  LOW-LYING AREAS. MUDSLIDES ARE LIKELY IN AREAS OF STEEP 
  TERRAIN. 

* RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE 
  PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD
LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS
SITUATION. TURN AROUND...DON'T DROWN AND MOVE TO HIGHER GROUND.
RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT TO QUICK RIVER
RISES AND AVOID RIVERS AND STREAMS UNTIL THE EXPECTED HEAVY RAINS
HAVE PASSED.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
891 
WGCA62 TJSJ 020948
FFASJU

FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
548 AM AST WED NOV 2 2016

...THE RISK OF FLASH FLOODING REMAINS HIGH THROUGH WEDNESDAY FOR
THE U.S. VIRGIN ISLANDS AND PUERTO RICO...

PRZ001>013-VIZ001-002-021800-
/O.CON.TJSJ.FF.A.0005.000000T0000Z-161102T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
548 AM AST WED NOV 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR... 
  CULEBRA...EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH 
  CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN 
  JUAN AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND 
  WESTERN INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST.THOMAS...
   ST. JOHN.. AND ADJACENT ISLANDS. 

* THROUGH THIS AFTERNOON

* ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL TROUGH WILL 
  RESULT IN A VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA. 
  SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS...ARE 
  LIKELY ACROSS PORTIONS OF PUERTO RICO AND THE U.S VIRGIN 
  ISLANDS THROUGH WEDNESDAY AFTERNOON. SOILS ACROSS THE ISLANDS 
  REMAIN SATURATED AS SIGNIFICANT RAINFALL ACCUMULATIONS HAVE 
  BEEN OBSERVED ACROSS THE ISLAND IN THE PAST FEW DAYS AND 
  RIVERS HAVE NOT RETURNED TO THEIR NORMAL FLOWS. ADDITIONAL 
  HEAVY RAIN OVER THE ALREADY SATURATED SOILS WILL RESULT IN 
  RAPID RISES OF RIVERS AND STREAMS AND FLOODING OF URBAN AND 
  LOW-LYING AREAS. MUDSLIDES ARE LIKELY IN AREAS OF STEEP 
  TERRAIN. 

* RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE 
  PRECAUTIONARY MEASURES TO PROTECT LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT COULD
LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS
SITUATION. TURN AROUND...DON'T DROWN AND MOVE TO HIGHER GROUND.
RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT TO QUICK RIVER
RISES AND AVOID RIVERS AND STREAMS UNTIL THE EXPECTED HEAVY RAINS
HAVE PASSED.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
764 
WGCA62 TJSJ 021309
FFASJU

FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
909 AM AST WED NOV 2 2016

...THE THREAT OF WIDESPREAD FLOODING HAS DIMINISHED ACROSS PUERTO
RICO AND THE U.S. VIRGIN ISLANDS...

PRZ001>013-VIZ001-002-021415-
/O.CAN.TJSJ.FF.A.0005.000000T0000Z-161102T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
909 AM AST WED NOV 2 2016

...FLASH FLOOD WATCH IS CANCELLED...

UPPER LEVEL TROUGH HAS CROSSED THE LOCAL REGION...KEEPING THE
WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE CARIBBEAN WATERS AND
ANEGADA PASSAGE. AS A RESULT...ENVIRONMENTAL CONDITIONS WILL
GRADUALLY IMPROVE THROUGHOUT THE DAY AS DRIER AND MORE STABLE AIR
MASS WILL FILTER IN FROM THE NORTHEAST. ALTHOUGH...ISOLATED FLASH
FLOODING CAN NOT RULED OUT THIS AFTERNOON...THE POTENTIAL FOR
WIDESPREAD FLASH FLOODING IS LOW. THEREFORE...THE FLASH FLOOD
WATCH FOR PUERTO RICO AND VIRGIN ISLANDS HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Oct 31, 10:27 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Oct 31, 10:27 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1127 AM AST Mon Oct 31 2016

.UPDATE...Partly cloudy skies prevailed across the islands during
the morning hours. Under a westerly steering wind flow, showers
moved across the coastal areas of western PR. The heaviest
showers were noted over Lajas with this activity. Also, by mid
morning showers developed over the USVI with the doppler radar
estimating near an inch of rain over St. Croix. For this
afternoon, diurnally induced showers and thunderstorms are
expected to develop once again over the mountains. As steering
winds are light from the west this activity is expected to move
slowly to the eastern interior portions of PR and cause urban and
small stream flooding. Rapid river rises along major rivers and
its tributaries are possible once again during the early evening
hours. No changes made to previous forecast.

&&

.AVIATION...Showers and thunderstorms are expected to develop
along the mountain ranges of PR early this afternoon. Latest 31/12z
TJSJ upper air sounding indicated 5-15 kts low level west winds.
This could result in MVFR conds at TJPS/TJSJ. SHRA/TSRA across
the local waters could affect the USVI/Leeward terminals thru the
forecast period.

&&

.MARINE...Latest buoy readings are indicating seas of 1-3 feet and
light west winds under 10 knots. A moderate risk of rip currents
continues for the northern beaches of Puerto Rico. Showers and
thunderstorms are expected to continue mainly across the Atlantic
waters with additional shower and isolated thunderstorm activity
developing during the afternoon between the waters of eastern PR
and the USVI.

&&

.PREV DISCUSSION... /issued 524 AM AST Mon Oct 31 2016/

SYNOPSIS...A ridge aloft will erode rapidly today as a broad
trough amplifies across the western Atlantic and into the central
Caribbean. A developing surface low north of the local islands
will continue to promote light to gentle low levels southerly
winds through late Tuesday night. Showers and thunderstorms will
continue to prevail across the forecast area each day with the
wettest/unstable period expected Tuesday and Wednesday. Due to
saturated soils, flooding potential will continue to increase
across the forecast area through at least midweek.

DISCUSSION...Numerous showers and isolated to scattered
thunderstorms affected many sectors of Puerto Rico Sunday
afternoon and evening. This activity caused many areas to
observe urban and small stream flooding, especially across
eastern interior through western sections of PR. Several flood
advisories were issued. The combination of the already saturated
soils and the excessive rainfall also caused several major rivers
to go above their respective flood stages, some of which are
expected to remain under a flood warning until early Monday
morning.

The upper level ridge across the region is expected to erode
rapidly today as a broad trough amplifies across the western
Atlantic and into the central Caribbean. Atmospheric conditions
across the region will become even more conductive for widespread
convection across the forecast area today and through at least
Wednesday. This evolving weather pattern combined with plenty of
moisture and a developing surface low north just north of the area
which is promoting light low level winds across the region will
result in numerous showers and isolated to scattered thunderstorms
across the local islands. Due to saturated soils across most of
the region, a high potential of flooding as well as mudslides in
areas of steep terrain are expected to continue until at least
midweek. At this time, the wettest/unstable period is between
Tuesday and Wednesday with widespread activity across land areas.

Shower and Thunderstorm activity is expected to decrease late in
the evenings, overnights and early in the mornings, but the runoff
from the afternoons rainfall will maintain some of the local
rivers at high levels all the period.

AVIATION...Flow has become southwesterly below FL330. VFR conds
will prevail at all TAF sites thru 31/16z with VCSH, very brief
MVFR CIGS may occur at TNCM and TKPK. Aft 31/15Z, +TSRA will
develop over interior PR and spread towards the coasts with brief
MVFR psbl at TJPS, TJBQ, TJMZ. Mtn obscurations aft 31/16z. Winds
10 kt or less below FL160 with little change through 01/00z.
Southerly wind across the leewards and brief MVFR will continue to
be psbl through 01/02z in SHRA due to CIGS.

MARINE...Local buoys are reporting seas mainly in the 2-4 ft
range in the northern waters and around 1-2 ft across the
nearshore southern waters. Seas are expected to be up to 5 feet
tonight. There is a moderate risk of rip currents across the
Atlantic facing coasts of the local islands.

HYDROLOGY...Moisture transport and instability across the
region will continue to increase today and at least through
Wednesday due to the combination of an upper trough and an elongated
surface trough. Additionally, an area of low pressure is forecast
to develop north of the region. Models have been consistent in
maintaining high moisture content across the region with the best
chance for increased showers and thunderstorm activity expected
Tuesday through Wednesday. There is a high probability that areas
in the west and along the northern half of Puerto Rico will
continue to receive excessive rainfall which will lead to flooding
of local rivers...streams...urban and low-lying areas. In addition
mud slides are also expected in areas of steep terrain.

Residents in the flood prone areas are urged to take precautionary
measures which would include preparing plans to move or protect
pets...livestock...equipment and personal belongings. These plans
should be put in place if the National Weather Service issues a
Flash Flood Watch or Flash Flood Warnings.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  76  86  76 /  80  30  60  60
STT  86  77  86  76 /  40  30  60  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

13/25
Hazardous weather outlook, Oct 31, 5:26 AM CDT, 7 hours 23 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
505 AM AST LUNES 31 DE OCTUBRE DE 2016

AMZ710>745-PRZ001>013-312115-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR-
NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE-
OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
505 AM AST LUNES 31 DE OCTUBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y
VIENTOS EN RAFAGA BREVES ESTA TARDE A TRAVES DE PORCIONES DEL CENTRO
Y OESTE INTERIOR ASI COMO LA MITAD NORTE DE PUERTO RICO INCLUYENDO
AL AREA METROPOLITANA DE SAN JUAN. EXISTE UNA PROBABILIDAD LEVE DE
TRONADAS AISLADAS ESTA TARDE A TRAVES DE VIEQUES Y CULEBRA.

.INUNDACIONES...LLUVIAS FUERTES RESULTARAN EN INUNDACIONES URBANAS Y
DE RIACHUELOS, AL IGUAL QUE INUNDACIONES DE RIOS DEBIDO A
ESCORRENTIAS EXCESIVAS COMO EN DIAS RECIENTES. DESLIZAMIENTOS DE
TIERRA Y DESPRENDIMIENTO DE ROCAS SON POSIBLES EN AREAS DE TERRENO
EMPINADO. EL ENFOQUE PRINCIPAL DEBERA ESTAR A LO LARGO DE LOS RIOS
EN EL OESTE, CENTRAL INTERIOR Y LA MITAD NORTE DE PUERTO RICO DONDE
LOS RIOS Y RIACHUELOS CONTINUAN EN NIVELES ALTOS.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS A LO LARGO DE LA COSTA NORTE DE PUERTO
RICO.

.DIAS DOS HASTA SIETE...MARTES A DOMINGO

EL TRANSPORTE DE HUMEDAD Y LA INSTABILIDAD CONTINUARAN AUMENTANDO A
TRAVES DE LA REGION DE MARTES A MIERCOLES. POR LO TANTO LA
PROBABILIDAD DE DESARROLLO DE TRONADAS Y LLUVIAS FUERTES PERMANECERA
ALTO EN ALGUNAS AREAS LOCALIZADAS. INUNDACIONES URBANAS Y DE
RIACHUELOS ASI COMO INUNDACIONES DE RIOS Y DESLIZAMIENTOS PERMANECEN
POSIBLES HASTA POR LO MENOS EL MIERCOLES. EL ENFOQUE DEBERA ESTAR A
LO LARGO DE LOS RIOS EN EL OESTE Y MITAD NORTE DE PUERTO RICO.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A REPORTAR INUNDACIONES Y CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-312115-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES
DEL CARIBE-
505 AM AST LUNES 31 DE OCTUBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD LEVE DE TRONADAS CON FUERTES
LLUVIAS Y VIENTOS EN RAFAGA BREVES ESTA TARDE A TRAVES DE PORCIONES
DE LAS ISLAS.

.INUNDACIONES...LLUVIAS FUERTES PODRAN RESULTAR EN ACUMULACION DE
AGUA EN CARRETERAS Y AREAS DE POCO DRENAJE.

.DIAS DOS HASTA SIETE...MARTES A DOMINGO

CONDICIONES DE TIEMPO LLUVIOSAS PODRAN SER ESPERADAS HASTA POR LO
MENOS EL MIERCOLES A MEDIDA QUE UNA VAGUADA Y HUMEDAD PROFUNDA
PERMANEZCAN A TRAVES DEL AREA DE PRONOSTICO. INUNDACIONES MENORES EN
AREAS URBANAS, RIACHUELOS Y CUNETAS SERAN POSIBLES EL MARTES Y
MIERCOLES.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A REPORTAR CORRIENTES SUBMARINAS AL
SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

In the hours before

Special weather statement, Oct 31, 11:41 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1241 PM AST MON OCT 31 2016

PRZ001>011-010000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
1241 PM AST MON OCT 31 2016

AN AREA OF LOW PRESSURE NORTH OF THE REGION IS INDUCING A VERY
MOIST SOUTH TO SOUTHWESTERLY FLOW ACROSS THE LOCAL AREA. THIS
MOIST AND UNSTABLE ENVIRONMENT WILL FAVOR THE DEVELOPMENT OF
WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS PUERTO RICO TODAY.
SOILS ACROSS THE ISLAND REMAIN SATURATED AS SIGNIFICANT RAINFALL
ACCUMULATIONS HAVE BEEN OBSERVED ACROSS THE ISLAND IN THE PAST FEW
DAYS. ADDITIONAL HEAVY RAIN OVER THE ALREADY SATURATED SOILS WILL
RESULT IN FLOODING AT RIVERS...STREAMS... URBAN AND LOW-LYING
AREAS. ADDITIONALLY...MUDSLIDES ARE LIKELY IN AREAS OF STEEP
TERRAIN.

RESIDENTS IN THE FLOOD PRONE AREAS ARE URGED TO TAKE PRECAUTIONARY
MEASURES TO PROTECT PETS...LIVESTOCK...EQUIPMENT AND PERSONAL
BELONGINGS.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 7:47 PM CDTAreal Flood WarningJSJ6 hr
Oct 30, 7:52 PM CDTAreal Flood WarningJSJ6 hr
Oct 31, 12:02 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 31, 12:41 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 31, 12:57 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 31, 1:00 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 31, 1:40 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 31, 1:56 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 31, 2:28 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Watches in U.S. Virgin Islands, 2016Flash Flood Watches in Puerto Rico, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.